Alert archive / Indiana / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS Northern Indiana

December 12, 201320 counties in Indiana; 4 counties in Ohio

NWS Northern Indiana issued this wind chill advisory at Dec 12, 2013, 12:29 AM EST for 20 counties in Indiana; 4 counties in Ohio. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2013, 12:29 AM EST (05:29 UTC)
Expired
Dec 12, 2013, 11:00 AM EST
In force
11 hr
Issued by
NWS Northern Indiana
All 24 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIWX 120529
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EST THU DEC 12 2013

...DANGEROUSLY COLD WIND CHILLS EARLY THIS MORNING...

.THE COMBINATION OF OVERNIGHT AIR TEMPERATURES DROPPING TO AROUND
ZERO TO SEVERAL DEGREES BELOW ZERO AND WINDS AROUND 10 MPH WILL
CAUSE WIND CHILL TEMPERATURES TO BECOME DANGEROUSLY COLD EARLY
THIS MORNING. THEREFORE...A WIND CHILL ADVISORY HAS BEEN ISSUED
THROUGH EARLY THIS MORNING.

INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025-
121300-
/O.NEW.KIWX.WC.Y.0003.131212T0529Z-131212T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1229 AM EST THU DEC 12 2013 /1129 PM CST WED DEC 11 2013/

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST /7 AM
CST/ THIS MORNING. 

HAZARDOUS WEATHER...

 * WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 BELOW ZERO TO 25
   DEGREES BELOW ZERO EARLY THIS MORNING OVER NORTHERN INDIANA AND
   MUCH OF NORTHWEST OHIO.

 IMPACTS...

 * DANGEROUSLY COLD TEMPERATURES CAN CAUSE FROSTBITE IN MINUTES ON
   UNPROTECTED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
2 follow-up statements
000 
WWUS43 KIWX 121108
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 AM EST THU DEC 12 2013

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF OVERNIGHT AIR TEMPERATURES DROPPING TO AROUND
ZERO TO SEVERAL DEGREES BELOW ZERO AND WINDS AROUND 10 MPH WILL
CAUSE WIND CHILL TEMPERATURES TO REMAIN DANGEROUSLY COLD THIS
MORNING.

INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025-
121600-
/O.EXT.KIWX.WC.Y.0003.000000T0000Z-131212T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
608 AM EST THU DEC 12 2013 /508 AM CST THU DEC 12 2013/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST /10 AM CST/
THIS MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST /10 AM
CST/ THIS MORNING. 

HAZARDOUS WEATHER...

 * WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 BELOW ZERO TO 25
   DEGREES BELOW ZERO THIS MORNING OVER NORTHERN INDIANA AND MUCH
   OF NORTHWEST OHIO.

IMPACTS...

 * DANGEROUSLY COLD TEMPERATURES CAN CAUSE FROSTBITE IN MINUTES 
   ON UNPROTECTED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
000 
WWUS43 KIWX 121555
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST THU DEC 12 2013


INZ003>006-008-009-012>018-020-022>027-032>034-OHZ015-016-024-025-
121700-
/O.EXP.KIWX.WC.Y.0003.000000T0000Z-131212T1600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1055 AM EST THU DEC 12 2013 /955 AM CST THU DEC 12 2013/

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST /10 AM CST/ THIS
MORNING...


HAZARDOUS WEATHER...

 * THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM EST.

 * MOST WIND CHILL READINGS HAVE RISEN ABOVE THE ADVISORY
   CRITERIA. HOWEVER...WIND CHILL READINGS OF 5 BELOW TO 15 BELOW
   ZERO CAN STILL BE EXPECTED INTO EARLY AFTERNOON WITH READINGS
   FROM NEAR 5 ABOVE TO 5 BELOW ZERO LATER THIS AFTERNOON.


IMPACTS...

 * FROST BITE CAN STILL OCCUR WITH PROLONGED EXPOSURE TO COLD AND
   WIND. CONTINUE TO TAKE PRECAUTIONARY STEPS IF YOU MUST BE
   OUTSIDE TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 6:38 PM EST, 5 hours 51 minutes earlier.

Area forecast discussion, Dec 11, 6:38 PM EST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EST WED DEC 11 2013

.SYNOPSIS...
ISSUED AT 626 PM EST WED DEC 11 2013

SNOW SHOWERS WILL CONTINUE TO DIMINISH ACROSS THE MAJORITY OF THE
AREA THIS EVENING...ALTHOUGH LIGHT LAKE EFFECT SNOW SHOWERS WILL
LINGER INTO TONIGHT. LOWS TONIGHT WILL FALL BELOW ZERO WHERE SKIES
CLEAR...OTHERWISE TEMPERATURES SHOULD BE IN THE SINGLE DIGITS
ABOVE ZERO. WIND CHILL VALUES BELOW ZERO ARE EXPECTED EVERYWHERE.
THURSDAY WILL BE ANOTHER COLD DAY WITH HIGHS IN THE MID TEENS TO
AROUND 20 DEGREES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 359 PM EST WED DEC 11 2013

COLD ADVECTION WITHIN VEERED FLOW IN WAKE OF AN ARCTIC FRONT WILL
KEEP SCATTERED LAKE EFFECT SNOW SHOWERS GOING ACROSS MAINLY FAR
NORTH-CENTRAL INDIANA AND SW LOWER MICHIGAN THIS EVENING. THERMAL
PARAMETERS BELOW MODEST INVERSION NEAR 6-7 KFT APPEAR FAVORABLE FOR
DECENT DENDRITIC ICE CRYSTAL GROWTH. HOWEVER...STRONG DRY ADVECTION
WITH LAKE MODIFIED SPECIFIC HUMIDITY IN 1000-850 MB LAYER ONLY 1
G/KG (WITH UPSTREAM SFC DEWPOINTS INTO THE SINGLE DIGITS AND TEENS
BELOW ZERO) SHOULD OFFSET THIS...LIMITING ADDITIONAL ACCUMS TO LESS
THAN AN INCH FOR MOST LOCATIONS (LOCALIZED 1-3 INCH AMOUNTS POSSIBLE
IN SW LOWER MI). EXPECT A CLEARING TREND ELSEWHERE INTO THIS EVENING
PER INCREASE IN COLD/DRY ADVECTION WITHIN DEEPENING NW FLOW. BULK OF
SNOW SHOWER ACTIVITY WILL LIFT NORTH OF THE AREA LATER
TONIGHT/THURSDAY AS FLOW BACKS IN RESPONSE TO SFC HIGH SLIDING SOUTH
OF THE AREA UNDER SIGNIFICANT HEIGHT RISES/LARGE SCALE SUBSIDENCE.

THE MAIN STORY TONIGHT/TOMORROW WILL BE THE COLD TEMPERATURES AND
WIND CHILLS. DROPPED LOWS CLOSER TO COOLER MOS GUIDANCE ACROSS THE
SOUTH AND WEST GIVEN EXPECTATIONS FOR A PERIOD OF MAINLY CLEAR SKIES
WITH FRESH SNOW COVER AND PARTIAL DECOUPLING. WIND CHILLS MAY
APPROACH ADVISORY CRITERIA FOR A FEW AREAS BY LATER TONIGHT IN THE
WEST. LAKE CLOUDS WILL LIKELY LIMIT LONGWAVE LOSS ACROSS THE FAR NORTH
WHERE WARMER MINS ARE ANTICIPATED. WARM ADVECTION ALOFT KICKS IN
LATER TONIGHT INTO TOMORROW WITH 850 MB TEMPS EXPECTED TO RISE
NEARLY 10C TOMORROW. UNFORTUNATELY...ASSOCIATED STRENGTHENING
SOUTHWEST WINDS AND LOW LEVEL INVERSION WILL ONLY ALLOW WIND CHILLS
TO RECOVER INTO THE SINGLE DIGITS ABOVE ZERO BY TOMORROW AFTERNOON.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM EST WED DEC 11 2013

...ACCUMULATING SNOW INCREASINGLY LIKELY FRI NIGHT-SAT...

SERIES OF PV ANOMALIES IN THE EASTERN PACIFIC WILL DIVE INTO THE
WESTERN CONUS THURSDAY INTO THURSDAY NIGHT AND EJECT TOWARDS OUR
AREA BY FRIDAY NIGHT. MODELS HAVE BEEN CONSISTENT IN KEEPING THESE
IMPULSES SEPARATE AND SHEARING THEM OUT AS THE PERSISTENT CONFLUENT
FLOW ACROSS THE EASTERN CONUS ELIMINATES THE CHANCE FOR ANY
SIGNIFICANT CYCLONE DEVELOPMENT. SHOULD GET BETTER SAMPLING OF THESE
WAVES BY TOMORROW EVENING AS THEY MOVE INTO THE CONUS...BUT WITH
FAIRLY DECENT MODEL CONSENSUS ATTM...EXPECT LITTLE DEVIATION FROM
THE CURRENT SW TRACK THROUGH THE SE PORTION OF THE CWA. DESPITE A
SHEARED OUT/WEAKENING SYSTEM MOVING TOWARDS OUR AREA...A SOLID 2 TO
3 INCH SNOWFALL ACROSS OUR NW HALF AND 3 TO 5 INCH SNOW ACROSS THE
SE HALF IS LOOKING INCREASINGLY LIKELY.

WEAK ISENTROPIC LIFT ALONG THE THERMAL GRADIENT ACROSS THE STATE
WILL SPEND MOST OF THE TIME FRIDAY SATURATING THE COLUMN. EXPECT
SNOWFALL TO COMMENCE AFTER 00Z AS THE DEEPER MOISTURE ARRIVES ON
FRIDAY NIGHT AHEAD OF THE MID LEVEL SW AS IT EJECTS INTO THE OZARK
PLATEAU. WHILE THERE IS NO INDIVIDUAL FORCING THAT IS EXCESSIVELY
STRONG...COMBINATION OF ISENTROPIC LIFT...DCVA...AND 925-700 MB
FRONTOGENESIS WILL LEAD TO A SOMEWHAT LONG DURATION (15-18 HR)
MODERATE SNOWFALL PERIOD. SOME MESOBANDING CONCERNS AS BEST OMEGA
ALIGNS WELL WITH THE LOW/MID LEVEL FRONTOGENESIS AND THE DGZ AS WELL
AS AT LEAST NEAR NEUTRAL EPV DIRECTLY ABOVE. THESE AREAS OF
MESOBANDING WILL NEED TO BE WATCHED FOR POTENTIALLY HIGHER
ACCUMULATION AMOUNTS. EXPECT HEAVIEST SNOWFALL TO BE ALONG AND
SOUTHEAST OF US 24 FROM AROUND 03Z SATURDAY THROUGH 21Z SATURDAY.

RESIDUAL LOW LEVEL SYNOPTIC MOISTURE BEHIND THIS SYSTEM AND
CONTINUED CYCLONIC FLOW WILL KEEP THE CHANCE FOR LIGHT SNOW SHOWERS
ACROSS MOST OF THE CWA ON SUNDAY WITH THE BEST CHANCES DOWNSTREAM OF
THE LAKE. LIGHT WINDS WILL INCREASE PARCEL RESIDENCE TIME OVER THE
LAKE...BUT LOWERING INVERSION HEIGHTS AND DRY MID LEVEL AIR WILL
INHIBIT MUCH IN THE WAY OF SNOWFALL ACCUMULATIONS.

A FEW WEAK CLIPPER SYSTEMS WILL PARADE TOWARDS THE GREAT LAKES FOR
THE FIRST PART OF THE WEEK. THE FIRST OF THESE SYSTEMS WILL PASS BY
TO THE NORTH OF OUR AREA SOMETIME MONDAY WITH A MORE SIGNIFICANT
WAVE TO PASS THROUGH THE AREA SOMETIME TUESDAY. THE IMPACT OF THESE
WAVES ON OUR FORECAST AREA WILL REMAIN UNCERTAIN UNTIL THE FRIDAY
NIGHT/SATURDAY SYSTEM MOVES THROUGH AND MODELS BETTER RESOLVE THE
EXACT PLACEMENT OF THE LONGWAVE TROUGH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 626 PM EST WED DEC 11 2013

LIGHT LAKE EFFECT SNOW SHOWERS WILL SLOWLY DIMINISH TONIGHT AS
INVERSION LOWERS AND WINDS BACK TO SW WITH RIDGE PASSAGE. IN THE
MEANTIME EXPECT MVFR CONDITIONS TO PERSIST AT SBN WITH LOW VFR AT
FWA. VFR CONDITIONS SHOULD PREVAIL THU WITH A PERIOD OF
STRATO/ALTO CU IN THE MORNING AS A TROF PRECEDED BY FAIRLY STRONG
WAA MOVES ACROSS THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LMZ043-046.

&&

SYNOPSIS...CEO
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 11, 4:44 PM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EST WED DEC 11 2013

MIZ077>079-122145-
BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
444 PM EST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING WITH AN ADDITIONAL INCH OF ACCUMULATION. ROADS MAY BE
SLICK IN SPOTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH
SATURDAY. SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED AT THIS
TIME... HOWEVER FLUCTUATIONS IN THE TRACK OF THIS SYSTEM REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO SEND IN THEIR REPORTS TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-122145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
444 PM EST WED DEC 11 2013 /344 PM CST WED DEC 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS WILL END EARLY THIS EVENING WITH LITTLE
ADDITIONAL ACCUMULATION. ROADS MAY BE SLICK IN SPOTS DUE TO
REFREEZING OF MELTED SNOW FROM EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH
SATURDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED AT THIS
TIME... HOWEVER FLUCTUATIONS IN THE TRACK OF THIS SYSTEM REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-122145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
444 PM EST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Dec 11, 7:57 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     SNOW             5 NE WARSAW             41.29N  85.78W
12/11/2013  M1.8 INCH        KOSCIUSKO          IN   PUBLIC

&&

CEO
Local storm report, Dec 11, 7:59 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     SNOW             GRANGER                 41.75N  86.11W
12/11/2013  M2.3 INCH        ST. JOSEPH         IN   PUBLIC

0745 PM     SNOW             HUNTINGTON              40.88N  85.50W
12/11/2013  M1.7 INCH        HUNTINGTON         IN   PUBLIC

0759 PM     SNOW             2 SW LA PORTE           41.59N  86.75W
12/11/2013  M2.0 INCH        LA PORTE           IN   PUBLIC

&&

CEO
Local storm report, Dec 11, 8:19 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     SNOW             NORTH MANCHESTER        41.00N  85.77W
12/11/2013  M1.8 INCH        WABASH             IN   PUBLIC

&&

CEO
Local storm report, Dec 11, 8:20 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     SNOW             E FORT WAYNE            41.08N  85.13W
12/11/2013  M1.6 INCH        ALLEN              IN   PUBLIC

&&

CEO
Local storm report, Dec 11, 9:53 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 NNW WARSAW            41.25N  85.66W
12/11/2013  M1.2 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

0326 PM     SNOW             COLUMBUS GROVE          40.92N  84.06W
12/11/2013  M1.2 INCH        PUTNAM             OH   TRAINED SPOTTER

0353 PM     SNOW             5 SW FORT WAYNE         40.98N  85.19W
12/11/2013  M1.3 INCH        ALLEN              IN   ASOS

0400 PM     SNOW             E ELKHART               41.68N  85.98W
12/11/2013  M2.5 INCH        ELKHART            IN   TRAINED SPOTTER

0420 PM     SNOW             1 N BLUFFTON            40.75N  85.17W
12/11/2013  M1.2 INCH        WELLS              IN   PUBLIC

0421 PM     SNOW             VAN WERT                40.87N  84.58W
12/11/2013  M0.8 INCH        VAN WERT           OH   EMERGENCY MNGR

0445 PM     SNOW             6 SE MISHAWAKA          41.60N  86.08W
12/11/2013  M1.1 INCH        ST. JOSEPH         IN   TRAINED SPOTTER

0500 PM     SNOW             4 S HUNTINGTON          40.83N  85.50W
12/11/2013  M1.5 INCH        HUNTINGTON         IN   PUBLIC

0510 PM     SNOW             2 NE SOUTH BEND         41.69N  86.25W
12/11/2013  M2.3 INCH        ST. JOSEPH         IN   COCORAHS

0515 PM     SNOW             PAULDING                41.14N  84.58W
12/11/2013  E1.0 INCH        PAULDING           OH   PUBLIC

0520 PM     SNOW             1 W LIMA                40.75N  84.13W
12/11/2013  M0.8 INCH        ALLEN              OH   BROADCAST MEDIA

0540 PM     SNOW             5 NW COLUMBIA CITY      41.21N  85.56W
12/11/2013  E1.0 INCH        WHITLEY            IN   PUBLIC

0609 PM     SNOW             SAINT JOSEPH            42.11N  86.48W
12/11/2013  M3.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            STORM TOTAL. 1.5 INCHES SINCE 8AM

0620 PM     SNOW             NE GRANGER              41.75N  86.11W
12/11/2013  E3.0 INCH        ST. JOSEPH         IN   PUBLIC

0624 PM     SNOW             2 NW LA PORTE           41.63N  86.75W
12/11/2013  E3.0 INCH        LA PORTE           IN   PUBLIC

0700 PM     SNOW             SOUTH BEND              41.68N  86.25W
12/11/2013  M2.3 INCH        ST. JOSEPH         IN   TRAINED SPOTTER

0700 PM     SNOW             4 NW SOUTH BEND         41.73N  86.37W
12/11/2013  M1.6 INCH        ST. JOSEPH         IN   OFFICIAL NWS OBS

            STORM TOTAL THRU 7PM. HALF INCH SINCE 1PM

0700 PM     SNOW             5 SW FORT WAYNE         40.98N  85.19W
12/11/2013  M1.4 INCH        ALLEN              IN   OFFICIAL NWS OBS

            STORM TOTAL THRU 7PM. 0.2 INCHES SINCE 1PM.

0700 PM     SNOW             2 N NORTH WEBSTER       41.36N  85.70W
12/11/2013  M1.3 INCH        KOSCIUSKO          IN   NWS OFFICE

            STORM TOTAL THRU 7 PM

0740 PM     SNOW             GRANGER                 41.75N  86.11W
12/11/2013  M2.3 INCH        ST. JOSEPH         IN   PUBLIC

0745 PM     SNOW             HUNTINGTON              40.88N  85.50W
12/11/2013  M1.7 INCH        HUNTINGTON         IN   PUBLIC

0757 PM     SNOW             5 NE WARSAW             41.29N  85.78W
12/11/2013  M1.8 INCH        KOSCIUSKO          IN   PUBLIC

0759 PM     SNOW             2 SW LA PORTE           41.59N  86.75W
12/11/2013  M2.0 INCH        LA PORTE           IN   PUBLIC

0805 PM     SNOW             NORTH MANCHESTER        41.00N  85.77W
12/11/2013  M1.8 INCH        WABASH             IN   PUBLIC

0805 PM     SNOW             E FORT WAYNE            41.08N  85.13W
12/11/2013  M1.6 INCH        ALLEN              IN   PUBLIC

&&

CEO
Local storm report, Dec 11, 11:19 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     SNOW             3 SSE BENTON HARBOR     42.08N  86.43W
12/11/2013  M3.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            SNOWFALL SINCE MIDNIGHT

&&

SKIPPER

Nearby

Wind Chill Advisories in Indiana, 2013Wind Chill Advisories in Ohio, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.